Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Side Effects of Fosamax

04/04/2006

Question:

I have been taking 1500 milligrams of calcium and once a week Fosomax for two weeks now due to osteoporosis. I have been very bloated and gassy, especially the day after the Fosomax dose. Can the calcium and Fosomax cause this? Nothing I have read has addressed this issue.

Answer:

Some people experience bloating and constipation with calcium supplements.  If you do not have a lactose intolerance, you might try getting some of your calcium through food and decrease your amount through supplements.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati